Alert archive / Florida / River Flood Warnings in 2021
River Flood Warning 38, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Jul 8, 2021, 6:23 AM EDT for Clay County, Florida. It took effect at Jul 8, 2021, 7:17 AM EDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 6:23 AM EDT (10:23 UTC)
- In effect from
- Jul 8, 2021, 7:17 AM EDT
- Expired
- Jul 9, 2021, 6:31 AM EDT
- In force
- 23 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Black Creek near Penney Farms (PNYF1). The gauge peaked at 15.33 ft at Jul 8, 2021, 12:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 14.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02245500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
944
WGUS42 KJAX 081023
FLWJAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
623 AM EDT Thu Jul 8 2021
...The National Weather Service in Jacksonville FL has issued a
Flood Warning for the following rivers in Florida...
South Fork Black Creek Near Penney Farms affecting Clay County.
For the BLACK CREEK...including Middleburg, Penney Farms...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 630 AM EDT.
&&
FLC019-091030-
/O.NEW.KJAX.FL.W.0038.210708T1117Z-210709T1031Z/
/PNYF1.1.ER.210708T1117Z.210708T1800Z.210709T0430Z.NO/
623 AM EDT Thu Jul 8 2021
The National Weather Service in Jacksonville has issued a
* Flood Warning for
the South Fork Black Creek Near Penney Farms.
* Until tomorrow morning.
* At 5:30 AM EDT Thursday the stage was 13.7 feet.
* Flood stage is 14.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
morning to a crest of 15.1 feet this afternoon. It will then fall
below flood stage just after midnight tonight.
* Impact...At 10.0 feet, Should water levels continue rising,
preparations to protect property should begin.
* Impact...At 14.5 feet, Flooding begins to impact low lying
driveways and access roads along Creek Street, Black Creek Drive
and Lightning Lane. Docks and other low lying property along the
creek begin to flood.
* Impact...At 16.0 feet, Flooding of low lying structures along
Creek Street begins. Creek Street and driveways leading to Black
Creek Drive become impassable. Movement of property to higher
ground is recommended.
&&
LAT...LON 3007 8186 3002 8184 2997 8184 2997 8187
3004 8189 3007 8188
$$
NELSON3 follow-up statements
716
WGUS82 KJAX 081258
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
858 AM EDT Thu Jul 8 2021
...The Flood Warning continues for the following rivers in Florida...
South Fork Black Creek Near Penney Farms affecting Clay County.
For the BLACK CREEK...including Penney Farms...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 645 AM EDT.
&&
FLC019-091045-
/O.CON.KJAX.FL.W.0038.000000T0000Z-210709T1031Z/
/PNYF1.1.ER.210708T1053Z.210709T0000Z.210709T2136Z.NO/
858 AM EDT Thu Jul 8 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the South Fork Black Creek Near Penney Farms.
* Until tomorrow morning.
* At 8:30 AM EDT Thursday the stage was 15.0 feet.
* Flood stage is 14.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.6 feet
this evening. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 10.0 feet, Should water levels continue rising,
preparations to protect property should begin.
* Impact...At 14.5 feet, Flooding begins to impact low lying
driveways and access roads along Creek Street, Black Creek Drive
and Lightning Lane. Docks and other low lying property along the
creek begin to flood.
* Impact...At 16.0 feet, Flooding of low lying structures along
Creek Street begins. Creek Street and driveways leading to Black
Creek Drive become impassable. Movement of property to higher
ground is recommended.
* Impact...At 17.5 feet, Flooding begins to impact numerous homes
and structures along Creek Street, Black Creek Drive and Lightning
Lane. Access to homes will be cut off by flood waters. Evacuations
in low lying areas may be necessary.
&&
LAT...LON 3007 8186 3002 8184 2997 8184 2997 8187
3004 8189 3007 8188
$$
NELSON245
WGUS82 KJAX 081438
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
1038 AM EDT Thu Jul 8 2021
...The Flood Warning is extended for the following rivers in
Florida...
South Fork Black Creek Near Penney Farms affecting Clay County.
North Fork Black Creek At Middleburg affecting Clay County.
For the BLACK CREEK...including Middleburg, Penney Farms...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 1045 AM EDT.
&&
FLC019-091445-
/O.EXT.KJAX.FL.W.0038.000000T0000Z-210710T0336Z/
/PNYF1.1.ER.210708T1053Z.210709T0000Z.210709T2136Z.NO/
1038 AM EDT Thu Jul 8 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the South Fork Black Creek Near Penney Farms.
* Until late tomorrow evening.
* At 8:30 AM EDT Thursday the stage was 15.0 feet.
* Flood stage is 14.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.6 feet
this evening. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 10.0 feet, Should water levels continue rising,
preparations to protect property should begin.
* Impact...At 14.5 feet, Flooding begins to impact low lying
driveways and access roads along Creek Street, Black Creek Drive
and Lightning Lane. Docks and other low lying property along the
creek begin to flood.
* Impact...At 16.0 feet, Flooding of low lying structures along
Creek Street begins. Creek Street and driveways leading to Black
Creek Drive become impassable. Movement of property to higher
ground is recommended.
* Impact...At 17.5 feet, Flooding begins to impact numerous homes
and structures along Creek Street, Black Creek Drive and Lightning
Lane. Access to homes will be cut off by flood waters. Evacuations
in low lying areas may be necessary.
&&
LAT...LON 3007 8186 3002 8184 2997 8184 2997 8187
3004 8189 3007 8188
$$
FLC019-091445-
/O.EXT.KJAX.FL.W.0037.000000T0000Z-210710T0448Z/
/MDLF1.1.ER.210708T1529Z.210709T0000Z.210709T2248Z.NO/
1038 AM EDT Thu Jul 8 2021
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the North Fork Black Creek At Middleburg.
* Until early Saturday morning.
* At 10:00 AM EDT Thursday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 17.8 feet this evening. It will then
fall below flood stage tomorrow evening.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands
flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
3008 8191 3013 8193
$$
DD264
WGUS82 KJAX 090157
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
957 PM EDT Thu Jul 8 2021
...The Flood Warning is cancelled for the following rivers in
Florida...
South Fork Black Creek Near Penney Farms affecting Clay County.
...The Flood Warning continues for the following rivers in Florida...
North Fork Black Creek At Middleburg affecting Clay County.
For the BLACK CREEK...including Middleburg, Penney Farms...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1100 PM EDT.
&&
FLC019-090300-
/O.CAN.KJAX.FL.W.0038.000000T0000Z-210709T0157Z/
/PNYF1.1.ER.210708T1053Z.210709T0000Z.210709T2136Z.NO/
957 PM EDT Thu Jul 8 2021
...The Flood Warning for the South Fork Black Creek Near Penney
Farms has been cancelled...
The Flood Warning is cancelled for
the South Fork Black Creek Near Penney Farms.
* At 9:30 PM EDT Thursday the stage was 14.5 feet.
* Flood stage is 14.5 feet.
* Forecast...The river is expected to fall to 7.1 feet Tuesday
evening.
&&
LAT...LON 3007 8186 3002 8184 2997 8184 2997 8187
3004 8189 3007 8188
$$
FLC019-092300-
/O.EXT.KJAX.FL.W.0037.000000T0000Z-210709T2248Z/
/MDLF1.1.ER.210708T1517Z.210709T0015Z.210709T1648Z.NO/
957 PM EDT Thu Jul 8 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the North Fork Black Creek At Middleburg.
* Until tomorrow evening.
* At 9:00 PM EDT Thursday the stage was 17.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
tomorrow afternoon and continue falling to 4.6 feet Tuesday
evening.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands
flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
3008 8191 3013 8193
$$
ZIBURAWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Jul 8, 4:41 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 8, 4:41 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
441 AM EDT Thu Jul 8 2021
...SATURATED GROUND AND RISING RIVERS IN ELSA'S WAKE...
.NEAR TERM [Through Tonight]...
As Elsa tracks farther NE away along the eastern seaboard today, a
couple of wake troughs pivoting southward across the local area
will help trigger diurnally enhanced convection under lingering
high moisture, although some drier mid level air will begin to
infiltrate from the west through the day with more insolation and
warmer temps compared to yesterday. Breezy WSW winds early this
morning will continue to relax through the day as the pressure
gradient weakens.
One wake trough axis early this morning extended near the SE GA
coast and SW across NE FL toward the eastern GOMEX where a few
showers and isolated tstorms were trying to nose inland where a
more unstable low level airmass advected inland. Across south GA,
mainly just trailing spotty showers and drizzle were observed
where stability was higher early this morning.
Through midday, the best chance of showers and isolated storms
will focus across NE FL, with diurnal expansion toward the east
coast through the afternoon under prevailing SW steering flow.
Convection will increase in the afternoon and evening across our
SE GA zones, especially near the Altamaha River basin, as yet
another wake trough edges southward from Elsa and outflows from
earlier FL convection advanced northward.
The main tstorm hazard today will be localized heavy rainfall which
could briefly exacerbate flooding on an already saturated airmass,
especially east of GA Highway 84 toward the SE GA Atlantic coast,
and across the entire Suwannee River Valley of NE FL eastward
toward the St. Johns River basin.
Temperatures will trend warmer with highs in the mid/upper 80s to
near 90 across
.SHORT TERM [Friday Through Saturday]...
A moist air mass with southwesterly winds will prevail through
Saturday with a ridge across south Florida and troughing to the
north. Ample moisture (PWATs 1.75 to potentially above 2 inches)
will support scattered to numerous showers and thunderstorms each
afternoon into evening. Highs will be slightly below normal in
the upper 80s to around 90 and lows will be around normal in the
low 70s.
.LONG TERM [Sunday Through Wednesday]...
The ridge extending from the western Atlantic across south Florida
will drift north over the area Sunday and then move further north
over the Carolinas by mid-week. Ridging and an influx of drier air
may slightly decrease rain chances, however, there should be
enough lingering moisture to support scattered diurnal seabreeze
convection each day. Temperatures will trend around normal into
early next week.
&&
.AVIATION...
[Through 06Z Friday]
Gradually weakening gusty SSW winds tonight impacted the terminals
today behind departing TS Elsa to the NE of the region. A trailing
wake trough axis extended across coastal GA with a few light,
spotty forming along it heading toward toward SSI over the next
couple of hours and potentially JAX. The best potential for
showers and even isolated TS through sunrise will focus toward
GNV and SGJ through sunrise where more moisture and instability
were edging inland from the GOMEX, ahead of the aforementioned
wake trough. Prevailing MVFR ceilings are expected through much
of the morning, with some breaks to VFR as drier mid/upper level
advects over the area from the WSW across FL terminals.
Lingering tropical moisture and the meandering trough axis
combined with passing upper level forcing will bring scattered to
numerous showers and storms today, focused across NE FL this
morning through late afternoon with restrictions in TS at all
terminals into the afternoon. Potential for TS will be a little
later in the day at SSI, increasing in the late afternoon through
the evening. Precip will fade in coverage across NE FL terminals
with improvement to VFR across most sites by 06z, but low stratus
and possibly some showers could begin to advect inland from the
GOMEX through 12z Saturday toward GNV under moist, unstable SSW
flow.
&&
.MARINE...
Winds and seas will steadily decrease through the morning as
Tropical Storm Elsa departs northeast of the local area. Small
Craft Advisory conditions will continue over the GA waters and the
outer FL waters between Fernandina Beach and St Augustine through
late morning, with a steady decrease in winds and combined seas
into the afternoon. No headlines expected by tonight under
offshore SSW flow which is expected to persist into the weekend as
high pressure across south Florida will shifts northward. The
ridge axis is expected to lift north of the local waters into
Monday with a return to SSE prevailing winds.
Rip Currents: Moderate risk today, low risk expected Friday into
the weekend.
&&
.HYDROLOGY...
The Santa Fe and St Marys were in Minor flood this morning, with a
forecast to Moderate to just shy of Moderate flood stage for
several forecast points within these basins. Black Creek at
Middleburg could rise into Minor flood and those along the Satilla
will see a steady rise into Action Stage over the next day.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 88 73 87 72 88 / 70 60 60 20 50
SSI 88 76 89 76 89 / 60 50 40 20 40
JAX 89 74 89 74 88 / 50 30 40 20 50
SGJ 89 75 89 74 88 / 70 30 40 20 40
GNV 86 73 87 72 88 / 80 20 50 10 50
OCF 85 74 89 73 89 / 70 20 50 10 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 11 AM EDT this morning for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM.
&&In the hours before
Local storm report, Jul 8, 12:45 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 AM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM HEAVY RAIN 4 SW BOYS ESTATE 31.28N 81.53W
07/08/2021 M6.58 INCH GLYNN GA MESONET
24 HOUR TOTAL. MESONET STATION CW0041
BRUNSWICK.
&&
KCLocal storm report, Jul 8, 12:57 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1257 AM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM HEAVY RAIN 5 SE ALACHUA 29.73N 82.42W
07/08/2021 M7.20 INCH ALACHUA FL MESONET
MESONET STATION EW3527 GAINESVILLE.
1200 AM HEAVY RAIN 6 S HIGH SPRINGS 29.74N 82.61W
07/08/2021 M5.99 INCH ALACHUA FL CO-OP OBSERVER
CO-OP OBSERVER STATION FGRF1 5.7 S HIGH
SPRINGS.
1230 AM HEAVY RAIN 4 WSW KINGSLAND 30.77N 81.73W
07/08/2021 M5.95 INCH CAMDEN GA MESONET
MESONET STATION EW5584 KINGSLAND.
1235 AM HEAVY RAIN 3 NW UNIVERSITY OF FLOR 29.67N 82.39W
07/08/2021 M5.86 INCH ALACHUA FL MESONET
MESONET STATION DW8556 GAINESVILLE.
1237 AM HEAVY RAIN 2 WNW ALACHUA 29.79N 82.51W
07/08/2021 M5.81 INCH ALACHUA FL MESONET
MESONET STATION EW6657 ALACHUA.
1200 AM HEAVY RAIN 3 W OLENO STATE PARK 29.92N 82.61W
07/08/2021 M4.68 INCH COLUMBIA FL CO-OP OBSERVER
CO-OP OBSERVER STATION OLNF1 MIKESVILLE 3 SE.
1235 AM HEAVY RAIN 3 E SUNNYSIDE 31.24N 82.29W
07/08/2021 M4.35 INCH PIERCE GA MESONET
MESONET STATION FW4202 BLACKSHEAR.
1200 AM HEAVY RAIN 5 ENE WEST LAKE 30.53N 83.04W
07/08/2021 M4.34 INCH HAMILTON FL CO-OP OBSERVER
CO-OP OBSERVER STATION ALAF1 ALAPAHA TOWER.
1235 AM HEAVY RAIN 9 W KINGSLAND 30.81N 81.81W
07/08/2021 M4.23 INCH CAMDEN GA MESONET
MESONET STATION DW2914 KINGSLAND.
1235 AM HEAVY RAIN 2 E LAKE GENEVA 29.77N 81.98W
07/08/2021 M4.11 INCH CLAY FL MESONET
MESONET STATION 2348D 2 E LAKE GENEVA.
1100 PM HEAVY RAIN 4 WNW LAKE BUTLER 30.04N 82.39W
07/07/2021 M4.09 INCH UNION FL CO-OP OBSERVER
CO-OP OBSERVER STATION UNTF1 3.6 NW LAKE
BUTLER.
1200 AM HEAVY RAIN 2 NE ICHETUCKNEE SPRING 29.98N 82.75W
07/08/2021 M3.94 INCH COLUMBIA FL CO-OP OBSERVER
CO-OP OBSERVER STATION ICHF1 1.6 NE
ICHETUCKNEE SPRING.
1200 AM HEAVY RAIN 2 NE NEW RIVER 29.98N 82.24W
07/08/2021 M3.71 INCH BRADFORD FL CO-OP OBSERVER
CO-OP OBSERVER STATION NRTF1 2.0 NE NEW
RIVER.
1200 AM HEAVY RAIN 1 NNW WOODBINE 30.97N 81.73W
07/08/2021 M3.60 INCH CAMDEN GA MESONET
MESONET STATION SRWG1 1.1 N WOODBINE.
1230 AM HEAVY RAIN 5 ESE SUWANNEE RIVER ST 30.38N 83.08W
07/08/2021 M3.55 INCH SUWANNEE FL MESONET
MESONET STATION FW5344 LIVE OAK.
1238 AM HEAVY RAIN 3 SE YULEE 30.61N 81.54W
07/08/2021 M3.49 INCH NASSAU FL MESONET
MESONET STATION FW8672 FERNANDINA BEACH.
1235 AM HEAVY RAIN 6 SSW HIGH SPRINGS 29.74N 82.62W
07/08/2021 M3.30 INCH ALACHUA FL MESONET
MESONET STATION CW7748 HIGH SPRINGS.
1230 AM HEAVY RAIN 7 SE TAYLOR 30.36N 82.23W
07/08/2021 M3.09 INCH BAKER FL MESONET
MESONET STATION EW4536 GLEN ST MARY.
1210 AM HEAVY RAIN 11 NNW STEVEN FOSTER ST 30.98N 82.40W
07/08/2021 M3.02 INCH CHARLTON GA MESONET
MESONET STATION TT331 OKE-NW.
1200 AM HEAVY RAIN 4 ENE BELMONT 30.51N 82.67W
07/08/2021 M3.02 INCH COLUMBIA FL CO-OP OBSERVER
CO-OP OBSERVER STATION BTNF1 BENTON 2NNW.
&&Local storm report, Jul 8, 1:29 AM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
129 AM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TORNADO 1 NNE SAINT MARYS 30.77N 81.55W
07/07/2021 CAMDEN GA NWS STORM SURVEY
PRELIMINARY NWS DAMAGE SURVEY FOUND THE
DAMAGE AT THE RV PARK INDICATED THE TORNADO
WAS AN EF-2 WITH MAX SUSTAINED WINDS OF 128
MPH. THERE WERE MULTIPLE RVS FLIPPED OVER.
TWO WERE FLIPPED COMPLETELY UPSIDE DOWN. ONE
WAS FLIPPED AND BLOWN ABOUT 200 FEET INTO
THE LAKE NORTH OF THE RV PARK ALONG WITH A
PICKUP TRUCK. SEVERAL HARDWOOD TREES AT THE
PARK WERE ALSO SNAPPED. THERE WAS DEBRIS
FROM THE RVS SCATTERED THROUGHOUT THE PARK
AREA.
&&
KNThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:22 PM EDT | Special Marine Warning | JAX | 38 min | |
| Jul 7, 9:48 PM EDT | River Flood Warning | JAX | Clay | 37 hr |
| Jul 7, 9:57 PM EDT | Special Weather Statement | JAX | Duval | 18 min |
Nearby
River Flood Warnings in Florida, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.